Alert archive / South Carolina / Small Craft Advisories in 2011

Small Craft Advisory 15, NWS Wilmington, NC

February 13, 2011

NWS Wilmington, NC issued this small craft advisory at Feb 13, 2011, 2:15 PM EST. It took effect at Feb 14, 2011, 9:00 AM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2011, 2:15 PM EST (19:15 UTC)
In effect from
Feb 14, 2011, 9:00 AM EST
Expired
Feb 15, 2011, 5:39 AM EST
In force
21 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WHUS72 KILM 131915
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
215 PM EST SUN FEB 13 2011

AMZ250-252-254-256-140315-
/O.NEW.KILM.SC.Y.0015.110214T1700Z-110215T0500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
215 PM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT
EST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT
EST MONDAY NIGHT. 

* WINDS: SOUTHWEST WINDS OF 10 TO 20 KNOTS THROUGH TONIGHT...WILL
  INCREASE TO 20 TO 25 KNOTS MONDAY AFTERNOON...WITH GUSTS TO 30
  KNOTS MONDAY AFTERNOON AND EVENING...BEFORE BECOMING NORTHWEST
  AND DIMINISHING INTO TUESDAY MORNING.

* WAVES: SEAS OF 2 TO 4 FEET OVERNIGHT...MAY INCREASE TO 5 FEET
  ACROSS THE OUTER WATERS INTO EARLY MONDAY. WAVES WILL BUILD
  MONDAY FROM 3 FEET CLOSE TO SHORE...TO 6 TO 7 FEET OUTER WATERS
  MONDAY AFTERNOON INTO EVENING. SEAS WILL BEGIN TO SUBSIDE INTO
  DAYBREAK TUESDAY AS OFFSHORE WIND FLOW STARTS TO WANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

8

HTTP://WWW.WEATHER.GOV/ILM
7 follow-up statements
290 
WHUS72 KILM 131923
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
223 PM EST SUN FEB 13 2011

AMZ250-252-254-256-140330-
/O.EXT.KILM.SC.Y.0015.110214T1400Z-110215T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
223 PM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO 11 PM EST
MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM TO 11 PM EST
MONDAY. 

* WINDS: SOUTHWEST WINDS OF 10 TO 20 KNOTS THROUGH TONIGHT... WILL
  INCREASE TO 20 TO 25 KNOTS BY LATE MONDAY MORNING...WITH GUSTS
  TO 30 KNOTS MONDAY AFTERNOON AND EVENING...BEFORE BECOMING
  NORTHWEST AND DIMINISHING INTO TUESDAY MORNING.

* WAVES: SEAS OF 2 TO 4 FEET OVERNIGHT...MAY INCREASE TO 5 FEET
  ACROSS THE OUTER WATERS INTO EARLY MONDAY. WAVES WILL BUILD
  MONDAY FROM 3 FEET CLOSE TO SHORE...TO 6 TO 7 FEET OUTER WATERS
  BY MONDAY AFTERNOON...PERSISTING INTO EVENING. SEAS WILL BEGIN
  TO SUBSIDE INTO DAYBREAK TUESDAY AS OFFSHORE WIND FLOW STARTS TO
  WANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

8

HTTP://WWW.WEATHER.GOV/ILM
469 
WHUS72 KILM 140314
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1014 PM EST SUN FEB 13 2011

AMZ250-252-254-256-141400-
/O.CON.KILM.SC.Y.0015.110214T1400Z-110215T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1014 PM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM EST
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM EST
MONDAY. 

* WINDS: SOUTHWEST WINDS OF 20 TO 25 KNOTS MONDAY MORNING...WITH
  GUSTS TO 30 KNOTS MONDAY AFTERNOON AND EVENING...BEFORE BECOMING
  NORTHWEST AND DIMINISHING INTO TUESDAY MORNING.

* WAVES: SEAS OF 2 TO 4 FEET OVERNIGHT...MAY INCREASE TO 5 FEET 
  ACROSS THE OUTER WATERS INTO EARLY MONDAY. WAVES WILL BUILD 
  MONDAY FROM 3 FEET CLOSE TO SHORE...TO 6 TO 7 FEET OUTER 
  WATERS BY MONDAY AFTERNOON...PERSISTING INTO EVENING. SEAS 
  WILL BEGIN TO SUBSIDE INTO DAYBREAK TUESDAY AS OFFSHORE WIND 
  FLOW STARTS TO WANE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
188 
WHUS72 KILM 140803
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
303 AM EST MON FEB 14 2011

AMZ254-256-141700-
/O.EXT.KILM.SC.Y.0015.110214T1400Z-110215T0500Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
303 AM EST MON FEB 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO AROUND 20 KT..WITH GUSTS
  UP TO 25 TO 30 KNOTS BY LATE THIS MORNING THROUGH THIS EVENING.
  AFTER THE COLD FRONTAL PASSAGE LATE THIS EVENING...WINDS WILL
  VEER TO THE NORTHWEST AND NORTH AND DIMINISH TO 15 TO 20 KT.

* WAVES: SHORT PERIOD WIND DRIVEN WAVES WILL DOMINATE THE SEAS
  THROUGH THIS PERIOD. SEAS 2 TO 4 FT...WILL INCREASE TO 3 TO 5 FT
  THIS MORNING...AND UP TO 6 FT FOR THE OUTER WATERS THIS
  AFTERNOON AND EVENING. SEAS WILL BEGIN TO SUBSIDE DURING THE
  PRE-DAWN HOURS OF TUESDAY AS OFFSHORE WINDS DOMINATE AND WANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND
OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ250-252-141700-
/O.EXT.KILM.SC.Y.0015.110214T1400Z-110215T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
303 AM EST MON FEB 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 AM EST TUESDAY. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT..WITH GUSTS
  UP TO 30 KNOTS BY LATE THIS MORNING THROUGH THIS EVENING. AFTER
  THE COLD FRONTAL PASSAGE LATE THIS EVENING...WINDS WILL VEER TO
  THE NORTHWEST AND NORTH AND DIMINISH TO AROUND 20 KT...WITH
  GUSTS UP TO 25 KT REMAINING POSSIBLE.

* WAVES: SHORT PERIOD WIND DRIVEN WAVES WILL DOMINATE THE SEAS
  THROUGH THIS PERIOD. SEAS 2 TO 4 FT...WILL INCREASE TO 3 TO 5 FT
  EARLY THIS MORNING...AND FURTHER INCREASE TO 4 TO 6 FT BY THIS
  AFTERNOON AND EVENING. SEVEN FOOTERS WILL BE COMMON ACROSS THE
  OUTER WATERS OFF CAPE FEAR. SEAS WILL BEGIN TO SUBSIDE DURING
  THE PRE-DAWN HOURS OF TUESDAY AS OFFSHORE WINDS DOMINATE AND
  WANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND
OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
DCH
855 
WHUS72 KILM 141551
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1051 AM EST MON FEB 14 2011

AMZ254-256-150000-
/O.CON.KILM.SC.Y.0015.000000T0000Z-110215T0500Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1051 AM EST MON FEB 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

* WINDS: SOUTHWEST WINDS 20 TO 30 KNOTS THROUGH THIS EVENING.
  AFTER A COLD FRONTAL PASSAGE LATE TONIGHT...WINDS WILL VEER TO
  THE NORTHWEST AND NORTH AND DIMINISH TO 15 TO 25 KT INTO
  DAYBREAK TUESDAY. WINDS AND SEAS ARE EXPECTED TO DROP BELOW
  ADVISORY CRITERIA AFTER DAYBREAK TUESDAY.

* WAVES: SHORT PERIOD AND STEEP WIND DRIVEN WAVES WILL DOMINATE
  THE SEAS THROUGH THIS TONIGHT. SEAS 3 TO 6 FT...WILL INCREASE TO
  5 TO 7 FT BY LATE THIS AFTERNOON...HOLDING THROUGH EVENING.
  SEAS WILL BEGIN TO SUBSIDE DURING THE PRE-DAWN HOURS OF TUESDAY
  AS OFFSHORE WINDS DOMINATE AND THEN BEGIN TO EASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND
OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ250-252-150000-
/O.CON.KILM.SC.Y.0015.000000T0000Z-110215T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1051 AM EST MON FEB 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY. 

* WINDS: SOUTHWEST WINDS 20 TO 30 KNOTS THROUGH THIS EVENING.
  AFTER THE COLD FRONTAL PASSAGE LATE THIS EVENING...WINDS WILL
  VEER TO THE NORTHWEST AND NORTH AND DIMINISH TO 15 TO 25 KT.
  WINDS WILL EASE BELOW ADVISORY CONDITIONS AFTER DAYBREAK TUESDAY.

* WAVES: SHORT PERIOD AND STEEP WIND DRIVEN WAVES WILL DOMINATE
  THE SEAS THROUGH THIS PERIOD. SEAS 3 TO 6 FT...WILL INCREASE TO
  5 TO 7 FT BY LATE THIS AFTERNOON...THROUGH EVENING. SEAS WILL
  BEGIN TO SUBSIDE DURING THE PRE-DAWN HOURS OF TUESDAY AS
  OFFSHORE WINDS DOMINATE AND THEN BEGIN TO EASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND
OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

8
397 
WHUS72 KILM 142345
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
645 PM EST MON FEB 14 2011

AMZ254-256-150500-
/O.CON.KILM.SC.Y.0015.000000T0000Z-110215T0500Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
645 PM EST MON FEB 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WINDS: SOUTHWEST TO WEST WINDS OF 20 TO 30 KT THROUGH THIS
  EVENING. WINDS WILL VEER TO THE NORTHWEST AFTER A COLD FRONTAL
  PASSAGE OVERNIGHT...DIMINISHING TO 15 TO 20 KT.

* WAVES: SHORT PERIOD AND STEEP WIND DRIVEN WAVES OF 5 TO 7 FT.
  SEAS WILL BEGIN TO SUBSIDE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-150500-
/O.CON.KILM.SC.Y.0015.000000T0000Z-110215T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
645 PM EST MON FEB 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY. 

* WINDS: SOUTHWEST WINDS OF 20 TO 30 KNOTS THROUGH THIS EVENING.
  AFTER A COLD FRONTAL PASSAGE LATE THIS EVENING...WINDS WILL VEER
  TO THE NORTHWEST AND NORTH AND DIMINISH TO 15 TO 25 KT. WINDS
  WILL EASE BELOW ADVISORY CONDITIONS AFTER DAYBREAK TUESDAY.

* WAVES: SHORT PERIOD AND STEEP WIND DRIVEN WAVES WILL DOMINATE
  THE SEAS THROUGH THIS PERIOD. SEAS 5 TO 7 FT THROUGH THIS EVENING.
  SEAS WILL BEGIN TO SUBSIDE DURING THE PRE-DAWN HOURS OF TUESDAY
  AS OFFSHORE WINDS DOMINATE AND THEN BEGIN TO EASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
028 
WHUS72 KILM 150503
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1203 AM EST TUE FEB 15 2011

AMZ254-256-150615-
/O.EXP.KILM.SC.Y.0015.000000T0000Z-110215T0500Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1203 AM EST TUE FEB 15 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT...

THE SMALL CRAFT ADVISORY HAS EXPIRED AT MIDNIGHT EST TONIGHT.


$$

AMZ250-252-151100-
/O.CON.KILM.SC.Y.0015.000000T0000Z-110215T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1203 AM EST TUE FEB 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY. 

* WINDS: WEST WINDS OF 20 TO 25 KNOTS WILL VEER TO THE NW AND N
  AFTER A COLD FRONTAL PASSAGE DURING THE PRE-DAWN HOURS OF
  TUESDAY. WINDS WILL DIMINISH TO 15 TO 20 KT AFTER DAYBREAK 
  TUESDAY.

* WAVES: SHORT PERIOD AND STEEP WIND DRIVEN WAVES WILL DOMINATE
  THE SEAS THROUGH THIS PERIOD. SEAS 4 TO 7 FT THROUGH THIS
  EVENING...LOWEST NEAR SHORE...WILL BEGIN TO SUBSIDE DURING THE
  PRE-DAWN HOURS OF TUESDAY AS OFFSHORE WINDS DOMINATE AND BEGIN
  TO EASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND
OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
11
583 
WHUS72 KILM 151039
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
539 AM EST TUE FEB 15 2011

AMZ250-252-151145-
/O.CAN.KILM.SC.Y.0015.000000T0000Z-110215T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
539 AM EST TUE FEB 15 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE SMALL CRAFT ADVISORY HAS BEEN DOWNGRADED TO A SMALL CRAFT
EXERCISE CAUTION FLAG. EXPECT N TO NE WINDS AT 15 TO 20 KT WITH
FEW GUSTS UP TO 25 KT THIS MORNING BEFORE DIMINISHING TO 10 TO 15
KT THIS AFTERNOON. SEAS WILL RUN 3 TO 5 FT...WITH THE HIGHEST SEAS
OFF CAPE FEAR.

$$
DCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 12:21 PM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Feb 13, 12:21 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1221 PM EST SUN FEB 13 2011

.SYNOPSIS...
HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL BUILD EAST
TODAY...PROVIDING SUNNY AND MILD WEATHER. MILD AND BREEZY CONDITIONS
CAN BE EXPECTED MONDAY AHEAD OF A DRY COLD FRONT...WHICH WILL CROSS
THE REGION MONDAY NIGHT. HIGH PRESSURE WILL BUILD IN THE WAKE OF
THIS COLD FRONT THROUGH MID WEEK...WITH AN EVEN MORE SIGNIFICANT
WARM-UP ANTICIPATED LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 930 AM SUNDAY...VAPOR ANIMATIONS SHOW SHORT-WAVE ENERGY MOVING
SE OVER THE EASTERN CAROLINAS THIS MORNING. ASIDE FROM THE VAPOR
SIGNATURES...THE ONLY OTHER EVIDENCE OF THESE WAVES ARE STRANDS OF
CIRRUS SCOOTING ACROSS THE FORECAST AREA. THIS ICE ALOFT WILL CARRY
NO IMPACT ON TEMPS/SKY COVER. SOUNDINGS/MODEL TIME-HEIGHT PLOTS SHOW
PARCHED AIR THROUGHOUT THE COLUMN. MHX/CHS 12Z RAOBS SHOW 0.16/0.17
INCHES OF PRECIPITABLE WATER RESPECTIVELY. SUBSIDENCE ALOFT WILL
KEEP SKIES BRIGHT ALL DAY. THE SYNOPTIC AND LOCAL SURFACE PRES FIELD
WILL TIGHTEN THIS AFTERNOON...AS STRONG LOW PRES MOVES INTO THE
GREAT LAKES...CRAMPING PMSL CONTOURS AREA WIDE...AND A LEE-SIDE
TROUGH DEVELOPS AND AMPLIFIES LATER IN THE DAY. THESE OCCURRENCES
SHOULD BRING SW WIND GUSTS CRESTING 20 MPH BY MID AFTERNOON ACROSS
MANY LAND LOCATIONS. THE COLDER COASTAL WATERS...WILL PREVENT MUCH
OF THE WINDS IN THE BOUNDARY LAYER FROM MAKING IT FULLY TO THE WATER
SURFACE. THUS THE HIGHEST GUSTS SHOULD BE OBSERVED OVER LAND THIS
AFTERNOON. MAXIMUM TEMPERATURES IN THE UPPER 50S TO LOWER 60S LOOKS
ACCURATE THIS AFTERNOON...AND COOLEST NEAR THE COAST WHERE COLDER
NEAR SHORE WATER TEMPERATURES WILL HAVE AN IMPACT...WHEN THE
RESULTANT WIND ALONG THE COAST BACKS 20-30 DEGREES AROUND 2PM. THIS
SHOULD COOL COASTAL HORRY...MUCH OF BRUNSWICK AND NEW HANOVER
COUNTIES...AND SOUTHERN PENDER IN THE MID AFTERNOON. IN THESE
AREAS...MAX TEMPS MAY OCCUR BEFORE 3PM WHEREAS FARTHER INLAND...MID
AFTN WARMING WILL LIKELY ENDURE PAST 3PM.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 AM SUNDAY...STRONG WARM ADVECTION AHEAD OF APPROACHING COLD
FRONT MON PUSHES TEMPERATURES WELL ABOVE CLIMO. ADDITIONALLY...DEEP
WESTERLY FLOW WILL AID IN THE WARM UP VIA COMPRESSIONAL HEATING. A
SIDE EFFECT OF THE DOWNSLOPE FLOW WILL BE A SIGNIFICANT DROP IN
DEWPOINTS DURING MON...SOMETHING THE GUIDANCE IS NOT LIKELY TO PICK
UP ON. DROPPED DEWPOINTS INTO THE LOWER 30S BUT THIS MAY NOT BE
ENOUGH. TIGHT GRADIENT AHEAD OF THE FRONT WILL PUSH WIND SPEEDS OVER
20 MPH MON AND...WHEN COMBINED WITH LOW RH VALUES...MAY LEAD TO
INCREASED FIRE DANGER. WILL CONTINUE TO CARRY MENTION IN HWO FOR NOW
AND ALLOW DAYSHIFT TO MAKE THE CALL ON ANY TYPE OF STATEMENT.

DRY COLD FRONT MOVES ACROSS THE AREA MON NIGHT WITH LITTLE MORE THAN
A FEW MID/HIGH CLOUD. HIGH PRESSURE OVER THE CENTRAL PLAINS BUILDS
IN BEHIND THE FRONT...BUT PROGRESSIVE NATURE OF UPPER PATTERN WILL
LIMIT COLD ADVECTION. BRIEF PERIOD OF COLD ADVECTION MON NIGHT INTO
TUE WILL DROP LOWS CLOSE TO CLIMO. SURFACE RIDGE AXIS MIGRATES EAST
ON TUE WITH NORTHWEST FLOW QUICKLY BECOMING NORTH TO NORTHEAST.
HIGHS ON TUE WILL FALL SHORT OF 60...BUT RIGHT AROUND CLIMO. LOW TUE
NIGHT WILL END UP A LITTLE BELOW CLIMO...MAINLY A RESULT OF WEAK
RADIATIONAL COOLING.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 3 AM SUNDAY...PERIOD WILL BE MARKED BY RIDGING...AT THE
SURFACE AND ALOFT...DRY WEATHER AND TEMPERATURES ABOVE CLIMO.
SURFACE HIGH PASSING TO THE NORTH WED WILL BE IN THE PROCESS OF
SHIFTING OFFSHORE...INDUCING ONSHORE FLOW FOR MUCH OF WED. COOLER
LOW LEVEL ONSHORE FLOW WILL BE SOMEWHAT OFFSET BY DEEP WESTERLY FLOW
AND COMPRESSIONAL HEATING...WHICH WILL BE A THEME THROUGHOUT THE
PERIOD. WED WILL BE THE COOLEST DAY DURING THE PERIOD...WITH HIGHS
IN THE LOW TO MID 60S. SOUTHWEST RETURN FLOW SETS UP WED NIGHT AND
REMAINS IN PLACE FOR THE REST OF THE PERIOD. 850 TEMPS CLIMB INTO
THE LOWER TEENS BY THE END OF THE PERIOD AND WIDESPREAD 70S ARE
EXPECTED BY THE END OF THE WEEK. SEA BREEZE WILL HAVE AN IMPACT
CLOSER TO THE COAST...BUT HOW FAR INLAND WILL BE DEPENDENT ON HOW
CLOSE TO THE COAST THE SEA BREEZE IS PINNED.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...HIGH CONFIDENCE IN VFR THROUGH THE VALID PERIOD UNDER
NEARLY CLOUDLESS SKY CONDITIONS AND SW WINDS.

WINDS HAVE...OR WILL SHORTLY...TURN TO THE SW AND REMAIN THAT WAY
THROUGH THIS VALID PERIOD. SOME HIGH LEVEL CI TRYING TO WORK DOWN
THE L/W TROUGH FROM THE MIDWEST IS ENCROACHING ON THE AREA AS
OBSERVED IN SATELLITE IMAGERY. HAVE INCLUDED SOME SCT CI IN THE TAFS
BUT THIS WILL HAVE NO IMPACT ON OPERATIONS. WINDS THIS AFTN WILL
INCREASE TO AROUND 10 KT...BUT PG WILL REMAIN RATHER WEAK. THERE IS
A CHANCE SOME GUSTS COULD DEVELOP LATE THIS AFTN BUT ATTM BELIEVE PG
TIGHTENING WILL HOLD OFF UNTIL TONIGHT. WINDS WILL DROP AFTER
SUNSET...BUT AS COLD FRONT APPROACHES FROM THE WEST AND LEE SIDE
TROUGH DEVELOPS...PG WILL TIGHTEN CONSIDERABLY ALLOWING WINDS TO
ACTUALLY INCREASE DURING THE OVERNIGHT. THIS WILL BECOME THE CONCERN
ON MONDAY WITH GUSTY SW WINDS TO 25 KTS DEVELOPING DURING THE
MORNING.

EXTENDED OUTLOOK...VFR THROUGH WEDNESDAY. LOW CONFIDENCE IN FOG
THURSDAY AND FRIDAY MORNINGS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 930 AM SUNDAY...RELAXED SFC PG AND SFC RIDGING WILL PROVIDE A
MAINLY VARIABLE WIND DIRECTION AT 10 KT OR LESS THIS MORNING...BUT
WILL TRANSITION TO SW 10 TO 25 KT THIS AFTERNOON AND TONIGHT. THE
WAA RETURN FLOW WILL NOT BE FULLY REALIZED AT THE OCEAN SFC DUE
TO THE COOLER SSTS. HAVE INDICATED THE POSSIBILITY OF SCEC CONDITIONS
LATER TONIGHT WITH SCA CONDITIONS HOLDING OFF UNTIL AFTER DAYBREAK
MONDAY. TWO TO 3 FOOT SEAS TODAY...WILL BEGIN TO BUILD THIS EVENING
AND TONIGHT TO 3-5 FT BY DAYBREAK MONDAY.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 AM SUNDAY...INCREASING SOUTHWEST FLOW DURING MON MAY RESULT
IN SEAS EXCEEDING SCA THRESHOLDS...MAINLY WELL AWAY FROM THE COAST.
EVENT LOOKS MARGINAL SO HAVE HELD OFF ON RAISING SCA AT THIS TIME.
MAIN WIND COMPONENT WILL BE TIGHT GRADIENT AHEAD OF COLD FRONT.
SOUNDINGS DO SHOW A 30 KT PLUS LOW LEVEL JET SETTING UP BUT WARM
ADVECTION OVER THE COOLER SSTS WILL KEEP CONDITIONS STABLE AND
INHIBIT MIXING. COLD FRONT CROSSES THE WATERS LATE MON NIGHT AND IS
FOLLOWED BY HIGH PRESSURE AND NORTHWEST FLOW. COLD ADVECTION IS
LIMITED AND GRADIENT WILL BE DETERMINED BY STRENGTH OF LOW MOVING
ACROSS THE CANADIAN MARITIMES MON NIGHT. DOES NOT APPEAR THAT WINDS
POST FRONT WILL REQUIRE A SCA AND OFFSHORE TRAJECTORY OF WINDS
SHOULD KEEP SEAS UNDER 5 FT WITHIN 20 NM. CENTER OF SURFACE HIGH
MOVES ACROSS THE OH VALLEY AND INTO THE MID ATLANTIC REGION TUE.
NORTHWEST FLOW WILL GRADUALLY VEER TO NORTHEAST LATE TUE AND
CONTINUE VEERING TO EASTERLY BY THE END OF THE PERIOD.

LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 3 AM SUNDAY...HIGH PRESSURE TO THE NORTH MOVES OFF THE COAST
WED...RESULTING IN SOUTHEAST FLOW WED. HIGH CONTINUES TO DRIFT EAST
WED NIGHT INTO THU WITH WINDS EVENTUALLY BECOMING SOUTHWESTERLY ON
THU. RELAXED GRADIENT WILL KEEP SPEEDS UNDER 15 KT THROUGH THE END
OF THE PERIOD. SEAS 3 TO 4 FT AT THE START OF THE PERIOD WILL
SUBSIDE TO 2 TO 3 FT BY THU.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...III
LONG TERM...III
AVIATION...JDW
Hazardous weather outlook, Feb 13, 2:46 AM EST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
246 AM EST SUN FEB 13 2011

AMZ250-252-254-256-141100-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
246 AM EST SUN FEB 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT EXERCISE CAUTIONS WILL DEVELOP LATE TONIGHT...WITH SW
WINDS INCREASING TO 15 TO 20 KT...AND SEAS BUILDING TO 3 TO 5 FT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE MONDAY AHEAD OF AN
APPROACHING COLD FRONT. SW WINDS WILL FURTHER INCREASE TO 20 TO
25 KT WITH A FEW HIGHER GUSTS...AND SEAS WILL BUILD TO 4 TO 7 FT.
THE COLD FRONT WILL PUSH THROUGH MONDAY EVENING...WITH WINDS
VEERING TO THE NW THROUGH N AT 20 TO 25 KT WITH HIGHER GUSTS...
AND SEAS 3 TO 6 FT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-141100-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
246 AM EST SUN FEB 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FOR MONDAY...
ENHANCED FIRE GROWTH POTENTIAL IS EXPECTED LATE MORNING MONDAY
THROUGH THE AFTERNOON HOURS. THIS A RESULT OF THE COMBINATION OF
SW WINDS 15 TO 25 MPH WITH GUSTS UP TO 30 MPH...60 DEGREE
AIR TEMPERATURES...AND RELATIVE HUMIDITY VALUES DIPPING TO THE 25
TO 35 PERCENT RANGE. WET GROUNDS MAY OFFSET SOME OF THIS POTENTIAL
...ALTHOUGH BY MONDAY AFTERNOON GROUNDS OVERALL WILL BE NOTABLY
DRIER THAN PRESENTLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

In the hours before

Special weather statement, Feb 13, 1:50 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
150 PM EST SUN FEB 13 2011

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-140500-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE...
GEORGETOWN
150 PM EST SUN FEB 13 2011

...ELEVATED FIRE GROWTH POTENTIAL MONDAY AFTERNOON...

DRY AND BLUSTERY CONDITIONS ARE EXPECTED ACROSS NORTHEAST SOUTH
CAROLINA...AND SOUTHEAST NORTH CAROLINA MONDAY AFTERNOON. THE FIRE
GROWTH POTENTIAL WILL BE MORE SIGNIFICANT FARTHER INLAND WHERE
DRIER GROUND CONDITIONS PREVAIL. BY MONDAY AFTERNOON...SOME FINE
FUELS ACROSS THE AREA WILL BECOME SUFFICIENTLY DRY FOR IGNITION.

MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE MONDAY AFTERNOON FROM
35 PERCENT ALONG THE COAST...TO AROUND 25 PERCENT INLAND.

SOUTHWEST WIND GUSTS OF 20 TO 30 MPH WILL LIKELY ACCOMPANY THESE
DRY CONDITIONS...WHICH ELEVATES THE FIRE DANGER MONDAY AFTERNOON.

ANYONE PLANNING TO BURN MONDAY...SHOULD STRONGLY CONSIDER DELAYING
THE BURNING UNTIL TUESDAY...WHEN LESS WIND AND DAMPER CONDITIONS
ARE EXPECTED TO PREVAIL.

8

Nearby

Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.